Alert archive / Colorado / Winter Storm Warnings in 2010

Winter Storm Warning 9, NWS Denver/Boulder, CO

November 15, 2010Grand County, Jackson County, Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Nov 15, 2010, 2:28 AM MST for Grand County, Jackson County, Colorado. It was in force for 17 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 15, 2010, 2:28 AM MST (09:28 UTC)
Expired
Nov 15, 2010, 7:54 PM MST
In force
17 hr
Issued by
NWS Denver/Boulder, CO

Counties Grand County, CO, Jackson County, CO

The radar

The Cheyenne radar (KCYS), 147 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 15, 7:00 AM MSTSNOW 32 W Tabernash, CO
Nov 15, 7:00 AM MSTHEAVY SNOW 6.510 Nw Kremmling, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2010-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2010-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

892 
WWUS45 KBOU 150928
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
228 AM MST MON NOV 15 2010

...SNOW AND BLOWING SNOW INCREASING ACROSS THE NORTHERN MOUNTAINS
OF COLORADO...

.SNOW WILL CONTINUE TO INCREASE IN INTENSITY ACROSS THE MOUNTAINS
THROUGH THE REST OF THE NIGHT AS ANOTHER STORM SYSTEM MOVES INTO
THE MOUNTAINS. THIS SYSTEM WILL CONTINUE TO IMPACT THE HIGH
COUNTRY THROUGH MONDAY EVENING. GUSTY WINDS ABOVE TIMBERLINE WILL
PRODUCE MORE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES...
AND HAZARDOUS TRAVEL CONDITIONS. CHAIN LAWS WILL LIKELY BE IN
EFFECT FOR THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS
ON INTERSTATE 70...AS WELL AS LOVELAND PASS ON HIGHWAY 6...AND
BERTHOUD PASS AND RABBIT EARS PASS ON HIGHWAY 40.

COZ031-151900-
/O.UPG.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/
/O.NEW.KBOU.WS.W.0009.101115T0928Z-101116T0700Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
228 AM MST MON NOV 15 2010

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL MIDNIGHT MST TONIGHT. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* TIMING...HEAVY SNOW WILL CONTINUE THROUGH THE REST OF THIS
  MORNING. THERE SHOULD BE A SLOW DECREASE IN INTENSITY THIS
  AFTERNOON...WITH A RAPID DECREASE AROUND MIDNIGHT TONIGHT.

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING
  ARE EXPECTED TO RANGE FROM 10 TO 18 INCHES. NORTHWEST WINDS WILL
  CONTINUE AT SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH OVER
  THE HIGHER MOUNTAINS AND PASSES.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO SNOW
  PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED
  VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ033-034-151900-
/O.CON.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
228 AM MST MON NOV 15 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

* TIMING...SNOW WILL CONTINUE THROUGH MONDAY EVENING. THE SNOW 
  IS EXPECTED TO DECREASE QUITE RAPIDLY AROUND MIDNIGHT MONDAY 
  NIGHT. 

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING ARE
  EXPECTED TO RANGE FROM 6 TO 12 INCHES...WITH LOCALLY HIGHER
  AMOUNTS ON NORTHWEST FACING SLOPES. NORTHWEST WINDS WILL
  CONTINUE AT SPEEDS OF 20 TO 35 MPH ACROSS THE HIGHER MOUNTAIN
  AREAS...WITH GUSTS TO 60 MPH POSSIBLE OVER THE HIGHEST MOUNTAIN
  PASSES.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO 
  SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

BARJENBRUCH
3 follow-up statements
231 
WWUS45 KBOU 151407
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
707 AM MST MON NOV 15 2010

...SNOW AND BLOWING SNOW INCREASING ACROSS THE NORTHERN MOUNTAINS
OF COLORADO...

.SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THE LATE MORNING
HOURS AS THE STRONGEST PORTION OF THIS STORM SYSTEM MOVES BY. THE
STORM SYSTEM WILL CONTINUE THROUGH THIS EVENING...BUT GRADUALLY
DECREASE IN INTENSITY. GUSTY WINDS ABOVE TIMBERLINE WILL PRODUCE
MORE BLOWING AND DRIFTING SNOW...REDUCED VISIBILITIES...AND
HAZARDOUS TRAVEL CONDITIONS. CHAIN LAWS WILL LIKELY REMAIN IN
EFFECT FOR THE APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS
ON INTERSTATE 70...AS WELL AS LOVELAND PASS ON HIGHWAY 6...AND
BERTHOUD PASS AND RABBIT EARS PASS ON HIGHWAY 40.

COZ031-152215-
/O.CON.KBOU.WS.W.0009.000000T0000Z-101116T0700Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
707 AM MST MON NOV 15 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

* TIMING...HEAVY SNOW WILL CONTINUE THROUGH THE REST OF THIS 
  MORNING. THERE SHOULD BE A SLOW DECREASE IN INTENSITY THIS 
  AFTERNOON...WITH A RAPID DECREASE AROUND MIDNIGHT TONIGHT. 

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING
  ARE EXPECTED TO RANGE FROM 10 TO 18 INCHES. NORTHWEST WINDS WILL
  CONTINUE AT SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH OVER
  THE HIGHER MOUNTAINS AND PASSES.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO 
  SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ033-034-152215-
/O.CON.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
707 AM MST MON NOV 15 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING...WITH THE
  HEAVIEST SNOWFALL OCCURRING THIS MORNING AS SNOWFALL RATES
  APPROACH 1 INCH PER HOUR. THE SNOW IS EXPECTED TO DECREASE
  QUITE RAPIDLY AROUND MIDNIGHT TONIGHT.

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING
  ARE EXPECTED TO RANGE FROM 6 TO 12 INCHES...WITH LOCALLY HIGHER
  AMOUNTS ON NORTHWEST FACING SLOPES. NORTHWEST WINDS WILL
  CONTINUE AT SPEEDS OF 20 TO 30 MPH ACROSS THE HIGHER MOUNTAINS
  AND PASSES...WITH GUSTS AROUND 40 MPH.

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO 
  SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

BARJENBRUCH
023 
WWUS45 KBOU 151903
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1203 PM MST MON NOV 15 2010

...SNOW AND BLOWING SNOW TO CONTINUE THE NORTHERN MOUNTAINS OF
COLORADO...

A STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE REGION
TODAY...WITH SNOW CONTINUING OVER THE MOUNTAINS THROUGH THIS
EVENING. THE SNOW WILL GRADUALLY DECREASE IN INTENSITY DURING THE
EVENING. GUSTY WINDS ABOVE TIMBERLINE WILL PRODUCE MORE BLOWING
AND DRIFTING SNOW...REDUCED VISIBILITIES...AND HAZARDOUS TRAVEL
CONDITIONS. CHAIN LAWS WILL LIKELY REMAIN IN EFFECT FOR THE
APPROACHES TO THE EISENHOWER TUNNEL AND VAIL PASS ON INTERSTATE
70...AS WELL AS LOVELAND PASS ON HIGHWAY 6...AND BERTHOUD PASS AND
RABBIT EARS PASS ON HIGHWAY 40.

COZ031-160315-
/O.CON.KBOU.WS.W.0009.000000T0000Z-101116T0700Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
1203 PM MST MON NOV 15 2010

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING. THERE SHOULD
  BE A SLOW DECREASE IN INTENSITY THIS AFTERNOON...WITH A RAPID
  DECREASE AROUND MIDNIGHT TONIGHT.

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING 
  ARE EXPECTED TO RANGE FROM 10 TO 18 INCHES. NORTHWEST WINDS 
  WILL CONTINUE AT SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH 
  OVER THE HIGHER MOUNTAINS AND PASSES. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO 
  SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

COZ033-034-160315-
/O.CON.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
1203 PM MST MON NOV 15 2010

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT. 

* TIMING...SNOW WILL CONTINUE THROUGH THIS EVENING...DECREASING
  QUITE RAPIDLY AROUND MIDNIGHT TONIGHT.

* ACCUMULATION/WIND...TOTAL ACCUMULATIONS BY LATE MONDAY EVENING 
  ARE EXPECTED TO RANGE FROM 6 TO 12 INCHES...WITH LOCALLY 
  HIGHER AMOUNTS ON NORTHWEST FACING SLOPES. NORTHWEST WINDS 
  WILL CONTINUE AT SPEEDS OF 20 TO 30 MPH ACROSS THE HIGHER 
  MOUNTAINS AND PASSES...WITH GUSTS AROUND 40 MPH. 

* IMPACTS...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO 
  SNOW PACKED ROADS...BLOWING AND DRIFTING SNOW...AND REDUCED 
  VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW AND BLOWING SNOW WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
LESZCYNSKI
823 
WWUS45 KBOU 160254
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
754 PM MST MON NOV 15 2010

COZ031-160400-
/O.CAN.KBOU.WS.W.0009.000000T0000Z-101116T0700Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING THE CITIES OF...
EAST SLOPES PARK AND NORTHERN GORE RANGES...GORE PASS...
RABBIT EARS PASS
754 PM MST MON NOV 15 2010

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

LIGHT SNOW WILL CONTINUE TO DIMINISH TONIGHT WITH ANY ADDITIONAL
ACCUMULATIONS UNDER 2 INCHES. SNOW WILL INCREASE AGAIN BY TUESDAY
AFTERNOON. 

$$

COZ033-034-160400-
/O.CAN.KBOU.WW.Y.0023.000000T0000Z-101116T0700Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
754 PM MST MON NOV 15 2010

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE OVERNIGHT BUT ANY
ADDITIONAL ACCUMULATION WILL BE UNDER 2 INCHES. 

SNOW WILL INCREASE AGAIN TUESDAY AFTERNOON AND CONTINUE THROUGH
THE EVENING HOURS. 

$$

SWE

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Nov 14, 5:35 PM MST, 8 hours 53 minutes earlier.

Area forecast discussion, Nov 14, 5:35 PM MST, 8 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
535 PM MST SUN NOV 14 2010

.UPDATE...GIVEN PERSISTENT LIGHT SNOWFALL OVER THE CONTINENTAL
DIVIDE AND OBSERVATIONS AT BERTHOUD PASS AND NIWOT RIDGE SHOWING
50-60KT WINDS...HAVE DECIDED JUST TO START THE WINTER WEATHER
ADVISORY NOW INSTEAD OF WAITING UNTIL 06Z. EXPECT THINGS TO
DETERIORATE OVERNIGHT AS MOISTURE DEPTH DEEPENS AND LAPSE RATES
BEGIN TO STEEPEN MORE. SEE UPDATED AVIATION DISCUSSION BELOW FOR
MINOR CHANGES IN THE 00Z TAFS.

.SHORT TERM...SOME LIGHT SNOW CONTINUES ACROSS THE MOUNTAINS AT THIS
TIME...MAINLY ALONG THE CONTINENTAL DIVIDE UNDER RATHER MOIST
NORTHWEST FLOW ALOFT. AIRMASS HAS BEEN FAIRLY STABLE WHICH HAS KEPT
SNOW AMOUNTS LOW DESPITE THE OROGRAPHICS. THE AIRMASS BECOMES
UNSTABLE AROUND MIDNIGHT AS A FAIRLY STRONG JET MAX MOVES INTO UTAH.
AS A RESULT...NORTHERN COLORADO ENDS UP IN THE FAVORED EXIT REGION
WHICH IS SHOWN BY AN INCREASE IN QG ASCENT OVERNIGHT. WITH MOISTURE
DEPTH INCREASING AFTER MIDNIGHT...SHOULD SEE SNOW INCREASE IN
COVERAGE AS WELL AS INTENSITY. MODELS NOW SHOWING BEST LIFT
OVERNIGHT...THE DOWNWARD MOTION AFTER 12Z MONDAY. CURRENT MOUNTAIN
SNOW ADVISORY STILL LOOKING ON TRACK FOR LATE TONIGHT THROUGH THE
DAY MONDAY...WITH THE TIME FRAME FOR THE BEST SNOWFALL POTENTIAL
FROM MIDNIGHT TO 12Z MONDAY. OROGRAPHICS REMAIN FAVORABLE THROUGH
THE DAY WHICH WILL HELP WITH ACCUMULATING SNOW DESPITE THE DESCENT.
PLAINS SHOULD REMAIN DRY THROUGH MONDAY DUE TO DOWNSLOPE FLOW
PREVAILING. BUT WITH THE LIFT MOVING ACROSS THE AREA DURING THE
DAY...CANNOT RULE OUT A FEW SHOWERS. THE CURRENT LOW POPS STILL SEEM
ON TRACK. LOWERED TEMPERATURE GRIDS ON MONDAY A BIT BASED ON MORE
CLOUD COVER AND MORE IN LINE WITH GUIDANCE.

.LONG TERM...MODELS HAVE THE NORTH-NORTHWESTERLY FLOW ALOFT ON THE
INCREASE FOR THE MONDAY NIGHT PERIOD.  NORTHWESTERLY FLOW ALOFT
CONTINUES OVER THE CWA TUESDAY THROUGH WEDNESDAY WITH SPEEDS IN THE
65 TO 110 KNOT RANGE.  DOWNWARD VERTICAL VELOCITY IS PROGGED IN THE
SYNOPTIC SCALE MONDAY NIGHT INTO MID DAY TUESDAY...THEN A BRIEF SHOT
OF UPWARD MOTION IS PROGGED TUESDAY AFTERNOON INTO THE EARLY EVENING
HOURS.  DOWNWARD MOTION IS PROGGED FOR MUCH OF TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.  THE WAVE FOR TUESDAY AFTERNOON LOOKS CONSIDERABLY
WEAKER THAN IT DID ON YESTERDAY'S 12Z MODEL RUNS.  THE CURRENT RUNS
HAVE THE BEST ENERGY WELL NORTH OF THE CWA.  BOUNDARY LAYER FLOW IS
MAINLY NORTHWESTERLY FOR THE FORECAST AREA MONDAY NIGHT THROUGH
TUESDAY NIGHT.  BY WEDNESDAY...AN EASTERLY COMPONENT TO THE LOW
LEVEL WINDS IS PROGGED ON THE PLAINS.  CROSS SECTION STILL HAVE A
DECENT MOUNTAIN TOP STABLE LAYER IN PLACE AROUND 12Z TUESDAY
MORNING...BUT IT IS SHOT LIVED.  IT SHOULD BE WINDY...BUT NO WIND
HIGHLIGHTS AT THIS TIME.  FOR MOISTURE...IT IS PRETTY DEEP OVER THE
MOUNTAINS MONDAY EVENING...THEN IT DECREASES CONSIDERABLY BY 12Z
TUESDAY MORNING.  THE MOUNTAINS MOISTEN BACK UP THROUGH THE DAY
TUESDAY CONTINUING TUESDAY NIGHT...BUT IT NEVER GETS REALLY DEEP.
THE WESTERN PLAINS ARE PRETTY DRY TUESDAY AND TUESDAY NIGHT...WITH
SOME MID AND UPPER LEVEL MOISTURE OVER THE EASTERN HALF.  BY
WEDNESDAY...THE MOUNTAINS ARE PRETTY DRY...BUT THERE IS SOME LOWER
AND MID LEVEL MOISTURE AROUND OVER THE PLAINS.  IT IS NOT VERY
SIGNIFICANT HOWEVER.  QPF FIELDS HAVE FAIRLY DECENT SNOW AMOUNTS
OVER THE MOUNTAINS MONDAY EVENING...THEN A TAD AFTER MIDNIGHT.
THERE IS SOME AROUND IN THE MOUNTAINS ON TUESDAY AND TUESDAY NIGHT
...AND EVEN A TAD OVER THE NORTHERN PLAINS TOO.  THERE IS NOTHING ON
WEDNESDAY ANYWHERE.  FOR POPS IN THE MOUNTAINS...WILL KEEP THE
"LIKELY'S GOING MONDAY EVENING...THEN DECREASE THEM TO "CHANCE"S
WITH CONSIDERABLE DRYING AFTER MIDNIGHT.  MOISTURE IS NOT AS GREAT
TUESDAY AS THE 00Z MODEL RUNS INDICATED AND THERE IS SOME WARM AIR
ADVECTION.  WILL KEEP 30%S IN...THEN UP THEM TO 40%S TUESDAY NIGHT
WITH BETTER MOISTURE AND COOLING MOVING IN.  BY WEDNESDAY MORNING
...THERE IS STRONG DRYING SO WILL WITH 20%S EARLY...THEN ZEROS BY
AFTERNOON.  OVER THE PLAINS...WILL GO WITH 10%S ONLY MONDAY
EVENING.  THEN MORE 10%S TUESDAY AND TUESDAY NIGHT FOR THE EASTERN
AND NORTHERN PLAINS ONLY.  FOR TEMPERATURES...THERE IS A 2-4C
WARM-UP ON TUESDAY OVER MONDAY'S READINGS.  WEDNESDAY'S HIGHS COOL
DOWN 1-3 C...BUT A BIT MORE OVER THE NORTHEAST CORNER.  FOR THE
LATER DAYS...THURSDAY THROUGH SUNDAY...MODEL HAVE FLAT UPPER RIDGE
FOR THE FORECAST AREA THURSDAY AND FRIDAY WITH BASICALLY ZONAL FLOW
ALOFT.  ON SATURDAY AND SUNDAY...MODELS HAVE AN UPPER TROUGH OVER
THE NORTHWESTERN UNITED STATES AND VERY STRONG WEST-SOUTHWESTERLY
FLOW ALOFT FOR THE FORECAST AREA.  THERE WILL LITTLE MOISTURE
PROGGED ALL FOUR DAYS.  TEMPERATURES LOOK TO BE ABOVE SEASONAL
NORMALS THURSDAY THROUGH SATURDAY.

&&

.AVIATION...UPDATE...NO CHANGES IN THE TONIGHT PERIOD WITH LOWERING
MID LVL CIGS LATER IN THE NIGHT WITH POSSIBLE ILS APPROACHES BY
EARLY MORNING WITH CIGS DOWN TO AROUND 6000 FEET. THE FOG THREAT
APPEARS LOWER TONIGHT GIVEN EXPECTED DEVELOPMENT OF MID LVL DECK OF
CLOUDS LATER TNT AND WEAK DRAINAGE WINDS KICKING IN. FROM LATEST 00Z
TAF ISSUANCES HAVE ADDED PROB GROUPS FOR RAIN/SNOW SHOWERS MONDAY
AFTERNOON. APPEARS MOISTURE DEPTH DEEP ENOUGH WITH ENOUGH WEAK
INSTABILITY TO GENERATE SOME SHOWERS AND CONTINUED ILS APPROACHES.
NOT ENOUGH THOUGH TO RESULT IN ANY SNOW ACCUMULATIONS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FOR THE
  NORTHERN MOUNTAINS TONIGHT UNTIL MIDNIGHT MONDAY NIGHT...  ZONES
  31..33..AND 34.

&&

SWE/D-L/RJK
Hazardous weather outlook, Nov 14, 10:55 AM MST, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1055 AM MST SUN NOV 14 2010

COZ030>051-151300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1055 AM MST SUN NOV 14 2010

...WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS MIDNIGHT
TONIGHT UNTIL MIDNIGHT MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL LIGHT SNOW SHOWERS WILL CONTINUE ACROSS THE MOUNTAINS
THROUGH THIS EVENING...WITH ADDITIONAL SNOW ACCUMULATIONS UP TO 2
INCHES. THE MOUNTAIN SNOWFALL IS EXPECTED TO INCREASE IN INTENSITY
BY MIDNIGHT TONIGHT. THE SNOWFALL...ALONG WITH GUSTY WINDS ABOVE
TIMBERLINE...WILL PRODUCE HAZARDOUS TRAVEL IN THE HIGH COUNTRY WITH
SNOWPACKED ROADS...AREAS OF BLOWING SNOW...AND REDUCED VISIBILITIES.
ACROSS THE PLAINS...DRY CONDITIONS WILL PREVAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WITH STRONG MOIST NORTHWESTERLY FLOW ALOFT...THE MOUNTAINS CAN
EXPECTED SNOW LIKELY MONDAY INTO WEDNESDAY MORNING.  A MAJOR
SNOWFALL IS NOT EXPECTED...BUT SEVERAL INCHES ARE POSSIBLE ON THE
NORTHWEST FACING SLOPES THROUGH THAT PERIOD.  THE EASTERN PLAINS CAN
EXPECT A SLIGHT CHANCE OF SNOW SHOWERS WITH DRY CONDITIONS NEAR FOR
THE URBAN CORRIDOR THROUGH EARLY WEDNESDAY.  WINDY CONDITIONS ARE
ALSO EXPECTED ON THE PLAINS INTO WEDNESDAY.  FROM WEDNESDAY
AFTERNOON THROUGH SATURDAY...DRY CONDITIONS ARE EXPECTED OVER ALL
THE FORECAST AREA...WITH WARMING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT ANY
REPORTS OF MOUNTAIN SNOWFALL WOULD BE APPRECIATED.

D_L/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 5:16 AM MSTHigh Wind WatchBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Jefferson and 3 more15 hr

Nearby

Winter Storm Warnings in Colorado, 2010Every winter storm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.